Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Getting bitter taste in mouth after taking medicine. How to get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
my grandmother cant eat anything because of the bitter taste she gets from her medication is there something she can do to rid this problem because she is not eating and is down to 87 pounds and in the hospital due to her immune system not fighting infection. please help so we can get her to eat
Posted Tue, 29 Jan 2013 in Medicines and Side Effects
Answered by Dr. Ganesh Sanap 1 hour later
Thanks for writing in.
Your grandmother has multiple respiratory problems and also decreased immunity. Obviously she needs multiple medication at the same time. Bitter taste is possibly side effect of one the drug.
To get rid of that, you need to modify the dose or discontinue the medicine. However the therapeutic effects and side effects of same should be compared for patient benefit.
It may also possible that decreased appetite is due to disease process. You need to consult treating physician for thorough discussion and possible chances of avoiding side effect. Also a advice from dietician will be helpful for diet planning.

Hope I have addressed your query. If you have any further concerns, please let me know.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor